MAUDE Adverse Event Report: COOK VASCULAR INC VITAL-PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER

COOK VASCULAR INC VITAL-PORT; LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/30/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: vital-port detached silicone catheter with introducer set dual titanium infusion port.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that, when a picture of the vital-port detached silicone catheter with introducer set dual titanium infusion port was taken under fluorescence, a leak was discovered in the port.The device was removed from the patient and replaced with another product.The leaking port was retrieved with no further issues.The device is reportedly available for return; however, as of the date of this report, no device has yet been received for evaluation.
 
Additional Manufacturer Narrative
Investigation summary: the device associated with this complaint was returned and a physical investigation was performed.An approximately 3cm catheter section, port housing and catheter lock was returned.The lock was attached to the port outlet, however the catheter over the outlet tubes was not fully assembled.This was confirmed through a visual inspection through the window on the back of the port housing.There was no evidence of bruising, calcification or damage such as kicks, abrasions, punctures on the catheter surface.There were puncture marks evident in the septum.When flushed with water and needle, a leak was able to be reproduced and seen from the back of the port due to the improper assembly.The instructions for use were reviewed and per the ifu system assembly instructions: the catheter should be positioned against the port body, completely covering the port outlet tubes, this can be visualized through the window in the bottom of he port body (fig 9 ref b) the ifu also cautions that improper catheter connection may result in leakage.The device history record was reviewed, including the manufacturing and quality control activities.All process steps were complete and signed off by trained personnel.There are no signs in the device history record to indicate that this device was shipped to the field nonconforming.The complaint was confirmed through visual and physical inspection with the root cause associated with user technique.

Brand Name
VITAL-PORT
Common Device Name
LJT SUBCUTANEOUS, IMPLANTED, INTRAVASCULAR INFUSION PORT AND CATHETER
Manufacturer (Section D)
COOK VASCULAR INC
1186 montgomery lane
vandergrift PA 15690
MDR Report Key7067042
Report Number2522007-2017-00040
Device Sequence Number1211570
Product Code LJT
UDI-Device Identifier00827002265042
UDI-Public(01)00827002265042(17)181031(10)N132758
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K951076
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberIP-S7129
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 10/30/2017
Supplement Date Received by Manufacturer10/30/2017
Initial Report FDA Received Date11/29/2017
Supplement Report FDA Received Date06/06/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR